MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT DUAL HEATED EVAQUA2 BREATHING CIRCUIT; BZE

FISHER & PAYKEL HEALTHCARE LTD ADULT DUAL HEATED EVAQUA2 BREATHING CIRCUIT; BZE
Model Number RT280
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint rt280 adult dual-heated evaqua2 breathing circuit is currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in new york reported via a fisher & paykel healthcare (f&p) field representative, that two rt280 adult dual-heated evaqua2 breathing circuits were found damaged before patient use.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Method: one of the complaint rt280 adult dual-heated evaqua2 breathing circuits was returned to fisher & paykel healthcare in new zealand, where it was visually inspected.Results: visual inspection revealed a cut on the tubing of inspiratory limb.The cut appeared to have been made by a sharp object.Conclusion: we are unable to determine the root cause of the reported event, however the damage appeared to be the result of the circuit bag having been opened with a knife or box cutter.All breathing circuits are visually inspected and pressure and flow tested during production, and those that fail are rejected.The subject breathing circuits would have met the required specifications at the time of production.The user instructions that accompany the rt280 adult dual-heated evaqua2 breathing circuit states the following: "visually inspect breathing sets for damage before use and replace if damaged." "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient." "perform a pressure and leak test on the breathing system and check for occlusions before connection to a patient." "check all connections are tight before use.".

Brand Name
ADULT DUAL HEATED EVAQUA2 BREATHING CIRCUIT
Common Device Name
BZE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key16595143
Report Number9611451-2023-00248
Device Sequence Number11171419
Product Code BZE
UDI-Device Identifier09420012430373
UDI-Public(01)09420012430373(10)2102379518(11)221015
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT280
Device Catalogue NumberRT280
Device Lot Number2102379518
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown